Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 12, 2014, 4:05 PM EDT for Union County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2014, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 12, 2014, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Union County, GA
The radar
The Knoxville radar (KMRX), 161 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
019
WWUS82 KFFC 122005
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT SAT JUL 12 2014
GAZ008-122030-
405 PM EDT SAT JUL 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION COUNTY UNTIL
430 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLAIRSVILLE...MOVING SOUTHWEST AT 15 MPH.
RAINFALL AMOUNTS BETWEEN AROUND A HALF INCH CAN BE EXPECTED ACROSS
UNION COUNTY...INCLUDING AREAS AROUND BLAIRSVILLE...NOTTELY
DAM...IVY LOG...JONES CREEK...HAWK MOUNTAIN SHELTER AND GADDISTOWN.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3492 8388 3464 8405 3466 8412 3465 8415
3473 8410 3480 8410 3480 8413 3481 8414
3485 8414 3489 8411 3492 8415 3499 8408
3499 8402
TIME...MOT...LOC 2004Z 033DEG 12KT 3489 8403
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:53 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 12, 3:53 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 PM EDT SAT JUL 12 2014 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... AFTERNOON SHOWERS AND THUNDERSTORMS HAVE GENERALLY BEEN RESTRICTED TO THE SOUTHERN/SOUTHEASTERN CWA WHERE DIFFUSE BOUNDARY REMAINS...AND IN THE HIGHER ELEVATIONS WHERE OROGRAPHIC INFLUENCE HAS ALLOWED FOR DIURNAL DEVELOPMENT. OVERALL...ANTICIPATE STORMS TO BE GARDEN VARIETY...ALTHOUGH THERE IS POTENTIAL FOR A FEW STORMS TO BECOME STRONG TO SEVERE. MAIN CONCERN WILL CONTINUE TO BE HEAVY RAIN...WITH WEAK BOUNDARY LAYER WINDS KEEPING STORM MOVEMENT MINIMAL. DAMAGING WINDS AND LIGHTNING ARE ALSO A CONCERN. SHORT TERM MODELS CONTINUE TO ADVERTISE A DIURNAL TREND WITH THIS ACTIVITY... AND HAVE DROPPED OFF POPS QUICKLY OVERNIGHT. WITH SOUTHEAST WINDS OVERNIGHT...ANTICIPATE INCREASING AMPLE LOW LEVEL MOISTURE...ENOUGH TO PRODUCE FOG-RESTRICTED VISIBILITIES... ESPECIALLY ACROSS THE FAR SOUTHERN AND SOUTHEASTERN CWA. FORECAST IS A SIMILAR STORY FOR SUNDAY...WITH DIFFUSE BOUNDARY REMAINING ACROSS SOUTH GEORGIA...THE MAJORITY OF THE CONVECTION IS EXPECTED TO REMAIN FARTHER SOUTH...WITH GENERALLY ISOLATED CHANCES OF STORMS OVER NORTH AND CENTRAL GEORGIA. HAVE MENTIONED CHANCE POPS IN THE NORTHEAST GEORGIA MOUNTAINS AND ACROSS THE VERY SOUTHERN TIER OF COUNTIES WHERE BEST POTENTIAL EXISTS. AS WITH TODAY...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. THE MAIN CONCERNS WILL ONCE AGAIN BE WINDS AND HEAVY RAIN. BETTER RAIN CHANCES ARE EXPECTED INTO MONDAY AS TROUGH APPROACHES THE AREA. WARM TEMPERATURES EXPECTED THROUGH THE WEEKEND...AND HAVE GENERALLY GONE WITH A MODEL BLEND. 31 .LONG TERM /MONDAY THROUGH SATURDAY/... WITH THE APPROACH OF AN UNSEASONABLY DEEP TROUGH EXPECT THE EXTENDED PERIOD TO BE DIVERGE FROM THE TYPICAL SUMMER PATTERN. MODELS PEG A FRONT APPROACHING THE AREA ON MONDAY AND INTO TUESDAY. MOST OF THE UPPER LEVEL SUPPORT ASSOCIATED WITH THIS FRONT WILL SHIFT OUT OF THE AREA LATE TUESDAY. HOWEVER...DEEP LAYER SHEAR IS LARGER THAN THE NORM FOR THIS TIME OF YEAR WHICH COULD LEAD TO MORE ORGANIZED THUNDERSTORMS. AS THE FRONT INTERACTS WITH A MOIST GULF AIRMASS...THUNDERSTORMS ARE LIKELY...ESPECIALLY ACROSS NORTH GEORGIA. SPC DAY 3 OUTLOOK BRINGS THE SLIGHT RISK JUST TO THE TN/GA BORDER. THE POSSIBILITY EXISTS FOR STRONG THUNDERSTORMS ON MONDAY NIGHT INTO TUESDAY. THEN WE TRANSITION INTO A NORTHWEST FLOW REGIME WITH DRIER AIR ENTERING THE AREA. PREVIOUS LONG TERM IS ATTACHED BELOW WITH AN APT DISCUSSION ON THE LOW HUMIDITY EXPECTED NEXT WEEK. ARG && .PREV DISCUSSION... /ISSUED 329 PM EDT SAT JUL 12 2014/ LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...PATTERN STILL EXPECTED TO BECOME DOMINATED BY LARGE UPPER TROUGH OVER THE ERN CONUS BY TUES AND PERSIST THRU FRIDAY. 00Z MED RANGE MODEL GUIDANCE AGAIN IN GOOD AGREEMENT. FRONT ASSOCIATED WITH LEADING EDGE OF WESTERLIES TO MOVE INTO STATE ON TUES SO BUMPED POPS TO LIKELY. AS MODEL GUIDANCE STARTS TO HONE IN ON SPECIFICS AND WITH LESS WEIGHT ON CLIMATOLOGY...BEGINNING TO APPEAR THAT TUES/WED WILL BE SIGNIFICANTLY DRIER AND MODERATELY COOLER THAN NORMAL AFTER FROPA. WED MAX TEMPS MAY REMAIN IN THE 70S IN HIGHER ELEVATIONS OF NORTH GA. DEWPOINTS SHOULD BE IN THE 50S. AS FRONT WASHES OUT AND LIFTS NORTH THURS/FRI WILL LIKELY SEE RETURN TO SCT DIURNAL SHOWERS AND THUNDERSTORMS. USED DYNAMIC BLEND FOR FORECAST TEMPS WHICH WEIGHTS RAW MODELS AND UNCORRECTED MOS GUIDANCE IN AREAS OF RAIN AND CLOUDS AND BIAS CORRECTED MOS GUIDANCE IN AREAS OF NO RAIN AND LESS CLOUDS. SNELSON AVIATION... 18Z UPDATE... GENERALLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. DIURNAL CU EXPECTED TO DIMINISH INTO THE EVENING HOURS...AND DEVELOP AGAIN BY LATE MORNING SUNDAY. ESE WINDS EXPECTED INTO THE OVERNIGHT PERIOD...AND WITH SE/S BY SUNDAY MORNING...EXPECT FOG TO BE A PROBLEM IN THE SOUTHERN AND SOUTHEASTERN PORTIONS OF THE STATE. HAVE INCLUDED MENTION OF LOWER VSBYS 09-14Z FOR CSG...MCN...AND AHN. RAIN/TS CHANCES LOW ENOUGH NOT TO INCLUDE IN THE TAFS AT THIS TIME. WINDS SWITCH TO THE SW SUNDAY MORNING...AFTER 14Z. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS...EXCEPT FOR MEDIUM CONFIDENCE 09-14Z. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 93 71 95 / 30 20 10 30 ATLANTA 72 91 73 92 / 20 20 10 40 BLAIRSVILLE 66 87 66 87 / 30 30 20 50 CARTERSVILLE 70 92 70 93 / 20 20 20 50 COLUMBUS 73 93 73 94 / 30 20 10 40 GAINESVILLE 71 91 72 91 / 30 20 10 40 MACON 70 92 71 95 / 30 20 10 30 ROME 70 92 71 94 / 20 20 20 50 PEACHTREE CITY 67 91 69 92 / 20 20 10 30 VIDALIA 72 92 73 95 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....ARG AVIATION...31
Hazardous weather outlook, Jul 12, 8:00 AM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 800 AM EDT SAT JUL 12 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 800 AM EDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... WEATHER HAZARDS EXPECTED... STRONG GUSTY WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING MAINLY BETWEEN NOON AND MIDNIGHT. HEAVY RAIN THAT PERSISTS IN ONE AREA MAY CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED THUNDERSTORMS WILL PERSIST THROUGH THE WEEKEND...HOWEVER DRIER AIR IS EXPECTED TO MOVE INTO GEORGIA LATE TUESDAY AND WEDNESDAY LIMITING THE CHANCE FOR ANY THUNDERSTORMS. HOWEVER AS MOISTURE RETURNS THURSDAY...THE CHANCE FOR STORMS WILL INCREASE. THE MAIN HAZARDS FROM ANY STORMS WILL BE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT STRONG STORM REPORTS THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 12, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT SAT JUL 12 2014
GAZ008-122030-
405 PM EDT SAT JUL 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION COUNTY UNTIL
430 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLAIRSVILLE...MOVING SOUTHWEST AT 15 MPH.
RAINFALL AMOUNTS BETWEEN AROUND A HALF INCH CAN BE EXPECTED ACROSS
UNION COUNTY...INCLUDING AREAS AROUND BLAIRSVILLE...NOTTELY
DAM...IVY LOG...JONES CREEK...HAWK MOUNTAIN SHELTER AND GADDISTOWN.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3492 8388 3464 8405 3466 8412 3465 8415
3473 8410 3480 8410 3480 8413 3481 8414
3485 8414 3489 8411 3492 8415 3499 8408
3499 8402
TIME...MOT...LOC 2004Z 033DEG 12KT 3489 8403The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:12 PM EDT | Special Weather Statement | FFC | Butts | 33 min |
| Jul 11, 8:20 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Oconee | 25 min |
| Jul 11, 8:28 PM EDT | Special Weather Statement | FFC | Hall | 32 min |
| Jul 11, 9:19 PM EDT | Special Weather Statement | FFC | Banks, Clarke, Hall, Jackson | 26 min |
| Jul 11, 9:47 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 28 min |
| Jul 11, 10:55 PM EDT | Flash Flood Warning | FFC | Jackson, Madison | 6 hr |
| Jul 12, 5:28 PM EDT | Special Weather Statement | FFC | Wilkinson | 32 min |
| Jul 12, 7:02 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.